Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 27, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Nov 13, 2008, 1:15 PM CST for 20 counties in Nebraska. It took effect at Nov 14, 2008, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2008, 1:15 PM CST (19:15 UTC)
- In effect from
- Nov 14, 2008, 6:00 AM CST
- Expired
- Nov 14, 2008, 5:59 PM CST
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 41 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 131915 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 115 PM CST THU NOV 13 2008 ...VERY WINDY CONDITIONS EXPECTED ACROSS THE EASTERN NEBRASKA PANHANDLE AND THE WESTERN SANDHILLS TODAY AND FRIDAY... .WEST WINDS WILL INCREASE TODAY AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH LATER TONIGHT. AN UPPER LEVEL TROF OF LOW PRESSURE... TRAVERSING THE NORTHERN TIER OF STATES...WILL PUSH THIS COLD FRONT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA LATE TONIGHT. STRONG NORTHERLY WINDS ON THE BACK SIDE OF THE EXITING FRONT WILL DEVELOP FRIDAY MORNING...AND PERSIST UNTIL EARLY FRIDAY EVENING. NEZ004-022-056-140315- /O.UPG.KLBF.HW.A.0001.081114T1200Z-081115T0000Z/ /O.NEW.KLBF.HW.W.0004.081114T1200Z-081115T0000Z/ /O.CON.KLBF.WI.Y.0026.000000T0000Z-081113T2300Z/ SHERIDAN-GARDEN-DEUEL- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... CHAPPELL...BIG SPRINGS 1215 PM MST THU NOV 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. TODAY...WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. THESE WINDS SHOULD SUBSIDE LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LATER TONIGHT...STRONG NORTHERLY WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH ARE LIKELY ACROSS THE EASTERN PANHANDLE AND WESTERN SANDHILLS ON FRIDAY. WINDS ARE EXPECTED TO DECREASE QUICKLY AFTER SUNDOWN FRIDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL FRIDAY ACROSS THE NEBRASKA PANHANDLE AND WESTERN SANDHILLS COULD BECOME HAZARDOUS. MONITOR THE LATEST FORECASTS AND BE PREPARED FOR STRONG CROSS WINDS AND FLYING DEBRIS. $$ NEZ023-035-057-094-140315- /O.UPG.KLBF.HW.A.0001.081114T1200Z-081115T0000Z/ /O.NEW.KLBF.HW.W.0004.081114T1200Z-081115T0000Z/ GRANT-ARTHUR-KEITH-WESTERN CHERRY- INCLUDING THE CITIES OF...HYANNIS...ARTHUR...OGALLALA...CODY... MERRIMAN...KILGORE 1215 PM MST THU NOV 13 2008 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTHERLY WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH ARE LIKELY ACROSS THE EASTERN PANHANDLE AND WESTERN SANDHILLS ON FRIDAY. WINDS ARE EXPECTED TO DECREASE QUICKLY AFTER SUNDOWN FRIDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL FRIDAY ACROSS THE NEBRASKA PANHANDLE AND WESTERN SANDHILLS COULD BECOME HAZARDOUS. MONITOR THE LATEST FORECASTS AND BE PREPARED FOR STRONG CROSS WINDS AND FLYING DEBRIS. $$ NEZ005>010-024>029-036>038-058-059-069>071-140315- /O.NEW.KLBF.WI.Y.0027.081114T1200Z-081115T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING... TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 115 PM CST THU NOV 13 2008 /1215 PM MST THU NOV 13 2008/ ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY. NORTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH IN THE MORNING AND REMAIN STRONG THROUGHOUT THE DAY. WIND GUSTS TO 55 MPH ARE LIKELY IN OPEN AREAS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS73 KLBF 132137 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CST THU NOV 13 2008 ...VERY WINDY CONDITIONS EXPECTED ACROSS THE EASTERN NEBRASKA PANHANDLE AND THE WESTERN SANDHILLS FRIDAY... .A STRONG COLD FRONT THAT WILL MOVE THROUGH LATER TONIGHT. AN UPPER LEVEL TROF OF LOW PRESSURE... TRAVERSING THE NORTHERN TIER OF STATES...WILL PUSH THIS COLD FRONT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA LATE TONIGHT. STRONG NORTHERLY WINDS ON THE BACK SIDE OF THE EXITING FRONT WILL DEVELOP FRIDAY MORNING...AND PERSIST UNTIL EARLY FRIDAY EVENING. NEZ004-022-056-140545- /O.CAN.KLBF.WI.Y.0026.000000T0000Z-081113T2300Z/ /O.CON.KLBF.HW.W.0004.081114T1200Z-081115T0000Z/ SHERIDAN-GARDEN-DEUEL- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... CHAPPELL...BIG SPRINGS 237 PM MST THU NOV 13 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY. LATE TONIGHT...STRONG NORTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL DEVELOP ACROSS THE EASTERN PANHANDLE AND WESTERN SANDHILLS. THE HIGH WINDS WILL CONTINUE THROUGHOUT THE DAY FRIDAY AND DECREASE QUICKLY AFTER SUNDOWN. TRAVEL FRIDAY ACROSS THE NEBRASKA PANHANDLE AND WESTERN SANDHILLS COULD BECOME HAZARDOUS. MONITOR THE LATEST FORECASTS AND BE PREPARED FOR STRONG CROSS WINDS AND FLYING DEBRIS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NEZ023-035-057-094-140545- /O.CON.KLBF.HW.W.0004.081114T1200Z-081115T0000Z/ GRANT-ARTHUR-KEITH-WESTERN CHERRY- INCLUDING THE CITIES OF...HYANNIS...ARTHUR...OGALLALA...CODY... MERRIMAN...KILGORE 237 PM MST THU NOV 13 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY... LATE TONIGHT...STRONG NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL DEVELOP ACROSS THE EASTERN PANHANDLE AND WESTERN SANDHILLS. THE HIGH WINDS WILL CONTINUE THROUGHOUT THE DAY FRIDAY AND DECREASE QUICKLY AFTER SUNDOWN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL FRIDAY ACROSS THE NEBRASKA PANHANDLE AND WESTERN SANDHILLS COULD BECOME HAZARDOUS. MONITOR THE LATEST FORECASTS AND BE PREPARED FOR STRONG CROSS WINDS AND FLYING DEBRIS. $$ NEZ005>010-024>029-036>038-058-059-069>071-140545- /O.CON.KLBF.WI.Y.0027.081114T1200Z-081115T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING... TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 337 PM CST THU NOV 13 2008 /237 PM MST THU NOV 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY. NORTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH IN THE MORNING AND REMAIN STRONG THROUGHOUT THE DAY. WIND GUSTS TO 55 MPH ARE LIKELY IN OPEN AREAS. WIND SPEEDS SHOULD BEGIN TO SUBSIDE TOWARD NIGHTFALL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CDC
000 WWUS73 KLBF 132145 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CST THU NOV 13 2008 ...VERY WINDY CONDITIONS EXPECTED ACROSS THE WESTERN AND NORTH CENTRAL NEBRASKA FRIDAY... .A STRONG COLD FRONT THAT WILL MOVE THROUGH LATER TONIGHT. AN UPPER LEVEL TROF OF LOW PRESSURE... TRAVERSING THE NORTHERN TIER OF STATES...WILL PUSH THIS COLD FRONT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA LATE TONIGHT. STRONG NORTHERLY WINDS ON THE BACK SIDE OF THE EXITING FRONT WILL DEVELOP FRIDAY MORNING...AND PERSIST UNTIL EARLY FRIDAY EVENING. NEZ004-022-023-035-056-057-094-141000- /O.CON.KLBF.HW.W.0004.081114T1200Z-081115T0000Z/ SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...CODY... MERRIMAN...KILGORE 245 PM MST THU NOV 13 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY. LATE TONIGHT...NORTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH IN OPEN AREAS. THE HIGH WINDS WILL CONTINUE THROUGHOUT THE DAY FRIDAY AND DECREASE QUICKLY AFTER SUNDOWN. TRAVEL FRIDAY ACROSS THE NEBRASKA PANHANDLE AND WESTERN SANDHILLS COULD BECOME HAZARDOUS. MONITOR THE LATEST FORECASTS AND BE PREPARED FOR STRONG CROSS WINDS AND FLYING DEBRIS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NEZ005>010-024>029-036>038-058-059-069>071-141000- /O.CON.KLBF.WI.Y.0027.081114T1200Z-081115T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING... TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 345 PM CST THU NOV 13 2008 /245 PM MST THU NOV 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY. NORTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH IN THE MORNING AND REMAIN STRONG THROUGHOUT THE DAY. WIND GUSTS TO 55 MPH ARE LIKELY IN OPEN AREAS. WIND SPEEDS SHOULD BEGIN TO SUBSIDE TOWARD NIGHTFALL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CDC
000 WWUS73 KLBF 140837 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 AM CST FRI NOV 14 2008 ...VERY WINDY CONDITIONS EXPECTED ACROSS THE WESTERN AND NORTH CENTRAL NEBRASKA TODAY... .STRONG NORTHERLY WINDS WILL DEVELOP BEHIND AN EXITING COLD FRONT TODAY AND REMAIN STRONG THROUGH SUNSET THIS AFTERNOON. NEZ004-022-023-035-056-057-094-150000- /O.CON.KLBF.HW.W.0004.081114T1200Z-081115T0000Z/ SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...CODY... MERRIMAN...KILGORE 137 AM MST FRI NOV 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM MST THIS AFTERNOON... STRONG NORTHWESTERLY WINDS WILL INCREASE TODAY TO 35 TO 45 MPH...WITH GUSTS APPROACHING 60 MPH IN OPEN AREAS. WIND SPEEDS ARE EXPECTED TO DIMINISH QUICKLY AFTER SUNSET LATER THIS AFTERNOON. ACROSS THE EASTERN PANHANDLE AND WESTERN SANDHILLS...DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS CROSS WINDS AND THE POSSIBILITY OF REDUCED VISIBILITIES DUE TO BLOWING DUST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE WILL MAKE TRAVEL HAZARDOUS AND LEAD TO POSSIBLE PROPERTY DAMAGE. $$ NEZ005>010-024>029-036>038-058-059-069>071-150000- /O.CON.KLBF.WI.Y.0027.081114T1200Z-081115T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING... TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 237 AM CST FRI NOV 14 2008 /137 AM MST FRI NOV 14 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON... NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH ARE LIKELY TODAY ACROSS A LARGE PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA. WINDS ARE EXPECTED TO DIMINISH QUICKLY AFTER SUNSET THIS AFTERNOON. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS TODAY. $$ CLB
000 WWUS73 KLBF 140949 CCA NPWLBF URGENT - WEATHER MESSAGE...CORRECTED FOR TYPO NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 AM CST FRI NOV 14 2008 ...VERY WINDY CONDITIONS EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY... .STRONG NORTHERLY WINDS WILL DEVELOP BEHIND AN EXITING COLD FRONT TODAY AND REMAIN STRONG THROUGH SUNSET THIS AFTERNOON. NEZ004-022-023-035-056-057-094-150000- /O.CON.KLBF.HW.W.0004.081114T1200Z-081115T0000Z/ SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...CODY... MERRIMAN...KILGORE 137 AM MST FRI NOV 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM MST THIS AFTERNOON... STRONG NORTHWESTERLY WINDS WILL INCREASE TODAY TO 35 TO 45 MPH...WITH GUSTS APPROACHING 60 MPH IN OPEN AREAS. WIND SPEEDS ARE EXPECTED TO DIMINISH QUICKLY AFTER SUNSET LATER THIS AFTERNOON. ACROSS THE EASTERN PANHANDLE AND WESTERN SANDHILLS...DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS CROSS WINDS AND THE POSSIBILITY OF REDUCED VISIBILITIES DUE TO BLOWING DUST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE WILL MAKE TRAVEL HAZARDOUS AND LEAD TO POSSIBLE PROPERTY DAMAGE. $$ NEZ005>010-024>029-036>038-058-059-069>071-150000- /O.CON.KLBF.WI.Y.0027.081114T1200Z-081115T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING... TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 237 AM CST FRI NOV 14 2008 /137 AM MST FRI NOV 14 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON... NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH ARE LIKELY TODAY ACROSS A LARGE PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA. WINDS ARE EXPECTED TO DIMINISH QUICKLY AFTER SUNSET THIS AFTERNOON. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS TODAY. $$ CLB
000 WWUS73 KLBF 142359 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 559 PM CST FRI NOV 14 2008 ...HIGH WIND WARNING CANCELLED... .WINDS CONTINUED TO DIMINISH OVER WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT THE HIGH WIND WARNING AND THE WIND ADVISORY HAVE BEEN CANCELLED. NEZ004-022-023-035-056-057-094-150100- /O.CAN.KLBF.HW.W.0004.000000T0000Z-081115T0000Z/ SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...CODY... MERRIMAN...KILGORE 459 PM MST FRI NOV 14 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE HIGH WIND WARNING. WINDS CONTINUE TO DIMINISH OVER WESTERN NEBRASKA TONIGHT AND HAVE FALLEN BELOW WARNING AND ADVISORY CRITERIA. $$ NEZ005>010-024>029-036>038-058-059-069>071-150100- /O.CAN.KLBF.WI.Y.0027.000000T0000Z-081115T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING... TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 559 PM CST FRI NOV 14 2008 /459 PM MST FRI NOV 14 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS COONTINUE TO DIMINISH OVER WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND HAVE FALLEN BELOW ADVISORY CRITERIA. $$ POWER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Nov 13, 9:18 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Nov 13, 9:18 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE NORTH PLATTE NE 918 AM CST THU NOV 13 2008 PER 12Z NAM AND MEDICINE BOW PROFILER...WINDS COULD EASILY REACH WIND ADVISORY LEVELS TODAY ACROSS PARTS OF WRN NEB THIS AFTN SO THE 3 PANHANDLE COUNTIES HAVE BEEN PLACED IN A WIND ADVISORY FOR STARTERS. OTHER COUNTIES CAN BE ADDED AS NEEDED ACROSS SWRN NEB WHERE HIGH SPEED WINDS MAY TRY AND MIX DOWN. PREVIOUS DISCUSSION... .SYNOPSIS... A STRONG UPR LVL JET /140+ KT/ CONTINUES TO SPREAD EAST TOWARD THE GREAT PLAINS. WV IMAGERY REVEALS AN EMBEDDED LOW AMPLITUDE S/W TROUGH EXITING SOUTHERN BRITISH COLUMBIA INTO NORTHERN MONTANA...WHILE A SECOND TROUGH WAS ENTERING MINNESOTA. THE MONTANA DISTURBANCE IS EXPECTED TO SLIDE SOUTHEAST INTO THE PLAINS THROUGH TODAY. MEANWHILE...EVENING SFC OBS REVEAL A LOW PRESSURE CENTER LOCATED AHEAD OF THE NORTHERN ROCKIES S/W TROUGH. THIS SFC LOW WILL MOVE EAST ACROSS SOUTHERN CANADA...WITH A SOUTHWARD TRAILING COLD FRONT ENTERING THE REGION BY EARLY AFTERNOON. && .DISCUSSION... WEAK RETURNS ARE OBSERVED IN RECENT REGIONAL REFLECTIVITY OVER SOUTH DAKOTA AND FAR NORTH CENTRAL NEBRASKA. SFC DEWPOINT DEPRESSIONS ARE FAIRLY LARGE...SO ANY PRECIP FROM THESE SHOWERS IS LIKELY EVAPORATING BEFORE IT REACHES THE SFC. HOWEVER...EXPECT WEAK SHOWER ACTIVITY TO REMAIN POSSIBLE THROUGH THE MORNING AS THE UPR LVL DISTURBANCE ENTERS THE DAKOTAS...WITH GREATEST PROBABILITY FOR PRECIP REMAINING OVER NORTH CENTRAL NEBRASKA. BY AFTERNOON...SHORT TERM MODEL GUIDANCE INDICATES STRENGTHENING FRONTOGENESIS OVER THE CWA...BUT WITH DRY BOUNDARY LAYER IN PLACE...DO NOT FEEL PRECIP WILL BE GENERATED. OTHERWISE...A SFC FRONT CURRENTLY APPROACHING THE WESTERN DAKOTAS IS FCST TO MOVE SOUTHEAST ACROSS THE CWA SHORTLY AFTER 18Z. PRIOR TO THE FROPA...MODERATE WESTERLY LOW LVL FLOW WILL SPREAD FROM WY/NEB PANHANDLE INTO WESTERN/SOUTHWESTERN NEB. THIS DOWNSLOPE FLOW HAS THE POTENTIAL TO BOOST HIGH TEMPERATURES INTO THE MID 60S OVER THE SOUTHERN HALF OF THE CWA. CURRENT SFC OBS SEEM TO SUPPORT THE POTENTIAL FOR STRONG ADIABATIC WARMING...AS TEMPERATURES OVER THE NEB PANHANDLE ARE IN THE MID 40S TO LOW 50S WHERE WESTERLY WINDS GUSTING UP TO 20-30 KT ARE PRESENT. MID LVL FRONTOGENESIS IS STILL FCST TO BECOME POSITIONED FROM THE PANHANDLE SOUTHEAST ACROSS WESTERN INTO SOUTHERN NEBRASKA TONIGHT. CROSS SECTIONS INDICATE THAT BOUNDARY LAYER WILL BE FAIRLY DRY...AND AGEOSTROPHIC CIRCULATION IS NOT PARTICULARLY STRONG...THUS DO NOT EXPECT A SIGNIFICANT PRECIP EVENT. FCST SOUNDINGS INDICATE THAT PRECIPITATION TYPE ALONG AND EAST OF AN OGALLALA TO SPRINGVIEW LINE WILL BE LIQUID FROM 00-06Z FRIDAY...AND THEN TREND TOWARD A RAIN/SNOW MIX AFTER 06Z AS THE ATMOSPHERE COOLS DUE TO LOW/MID LVL CAA. WEST OF THAT LINE...A RAIN/SNOW MIX TRANSITIONING TO SNOW SHOWERS IS EXPECTED. SNOWFALL ACCUMULATIONS OVER WESTERN NEBRASKA ARE EXPECTED TO BE LESS THAN AN INCH. A MUCH COLDER SFC AIRMASS THEN ADVECTS SOUTHEAST INTO THE REGION ON FRIDAY...ASSOCIATED WITH A FAST MOVING S/W TROUGH DROPPING SOUTH THROUGH THE NORTHERN AND CENTRAL PLAINS. PRECIPITATION CHANCES DECREASE SUBSTANTIALLY ACROSS THE REGION. HOWEVER...THE ONE EXCEPTION WILL BE OVER NORTH CENTRAL NEBRASKA...WHERE STEEP LAPSE RATES WILL PROMOTE SHALLOW CONVECTIVE SNOW SHOWERS. THE MAJOR CONCERN FOR FRIDAY WILL BE STRONG WINDS. AS THE MID LVL S/W TROUGH PIVOTS EAST/SOUTHEAST THROUGH THE CENTRAL PLAINS...COLD MID LVL AIR /-15 DEG C AT 700 MB/ WILL SPREAD SOUTH INTO THE CWA. THIS WILL RESULT IN VERY STEEP LOW LVL LAPSE RATES /NEARLY DRY ADIABATIC IN THE 0-3 KM LAYER/. SFC PRESSURE AND LOW LVL HEIGHT GRADIENT WILL BE STRONG...RESULTING IN SUSTAINED WINDS OF 30-40 KT OVER THE WESTERN HALF OF THE CWA...WITH LOW LVL THERMODYNAMIC PROFILE PROMOTING VERY EFFICIENT MOMENTUM TRANSFER OF 40-50 KT FLOW WITHIN THE 1-2 KM LAYER DOWN TO THE SFC...RESULTING IN VERY STRONG GUSTS. THUS...CONDITIONS WILL EASILY MEET WIND ADVISORY CRITERIA OVER MOST OF THE CWA...WITH HIGH WIND CONDITIONS POSSIBLE OVER OUR EASTERN PANHANDLE COUNTIES /WHERE A HIGH WIND WATCH WILL BE POSTED/. WINDS WILL DECREASE IN STRENGTH HEADING INTO FRIDAY NIGHT AS SFC HIGH PRESSURE MOVES EAST OFF THE FRONT RANGE. SKIES ARE ALSO EXPECTED TO CLEAR OVER THE WESTERN HALF OF THE CWA...SETTING UP COLD OVERNIGHT LOWS /TEENS/. THE SFC HIGH THEN BECOMES CENTERED FROM THE NORTHERN PLAINS SOUTH INTO TEXAS BY SATURDAY AFTERNOON. THIS WILL SET UP A TEMPERATURE GRADIENT CHARACTERIZED BY 40S OVER OUR WESTERN COUNTIES AND MID 30S OVER THE EAST. TEMPERATURES THEN MODERATE ON SUNDAY AS WEAK S/W RIDGING SLIDES SOUTHEAST ACROSS THE REGION...FOLLOWED BY ANOTHER DRY LOW AMPLITUDE DISTURBANCE EMANATING OUT OF CANADA DURING SUNDAY NIGHT. && .AVIATION... AN UPPER LEVEL TROF OF LOW PRESSURE WILL DIVE SOUTH FROM THE NORTHERN ROCKIES TODAY...SPREADING ABUNDANT MID TO HIGH LEVEL CLOUDINESS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THIS FEATURE WILL DRIVE A COLD FRONT THROUGH THE REGION AFTER 03Z TONIGHT. LIGHT PRECIPITATION...ASSOCIATED WITH PASSAGE OF THE FRONT...IS POSSIBLE...PARTICULARLY ACROSS NORTHERN NEBRASKA...AFFECTING THE KVTN TERMINAL. AS COLDER AIR BEHIND THE FRONT FILTERS INTO WESTERN AND NORTH CENTRAL NEBRASKA LATER TONIGHT...CEILINGS WILL BEGIN TO DECREASE TO MVFR LEVELS. LIGHT PRECIPITATION ASSOCIATED WITH THE FRONT IS EXPECTED TO REMAIN ALL LIQUID SO VISIBILITIES WILL NOT BE HINDERED. FINALLY...A BY PRODUCT OF THE STRONG COLD AIR ADVECTION BEHIND THE FRONT...WILL BE STRONG SURFACE WINDS. NORTHWESTERLY WINDS GUSTING TO 35 KTS ARE LIKELY LATER IN THE DAY FRIDAY...WITH SOME PERIODIC GUSTS TO 45 KTS POSSIBLE...ESPECIALLY DURING THE AFTERNOON HOURS. WINDS WILL BEGIN TO DIMINISH LATE FRIDAY AFTERNOON AND EARLY FRIDAY EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR NEB ZONES 004-022-023-035-056-057-094... WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON NEB ZONES 004- 022-056 && CDC/DP
Hazardous weather outlook, Nov 13, 10:39 AM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1039 AM CST THU NOV 13 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-141645- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1039 AM CST THU NOV 13 2008 /939 AM MST THU NOV 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG WINDS WILL CONTINUE TO MOVE OFF THE WYOMING ROCKIES INTO THE NEBRASKA PANHANDLE THROUGH THE AFTERNOON. WIND GUSTS FROM THE WEST NORTHWEST WILL BE UP TO 45 MPH AT TIMES AND MAY CAUSE SOME TRAVEL DIFFICULTIES FOR NORTH TO SOUTH ORIENTED ROADWAYS AND HIGH PROFILE VEHICLES. A COLD FRONTAL PASSAGE TONIGHT WILL LIKELY BRING ANOTHER ROUND OF STRONG WINDS AS COOLER AIR FILTERS INTO THE REGION. NORTHWEST WINDS WILL INCREASE BEHIND THE FRONT AND GUSTS UP TO 45 MPH LOOK TO BECOME MORE WIDESPREAD ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG NORTHWESTERLY WINDS WILL CONTINUE FOR FRIDAY ACROSS THE ENTIRE OUTLOOK AREA. NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED. SOME WIND GUSTS MAY REACH 60 MPH ACROSS THE EASTERN PANHANDLE...AS WELL AS...KEITH...ARTHUR...GRANT AND WESTERN CHERRY COUNTY. WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET. AFTER FRIDAY...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:59 AM CST | High Wind Watch | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 10 hr |
| Nov 13, 9:10 AM CST | Wind Advisory | LBF | Deuel, Garden, Sheridan | 6 hr |
| Nov 13, 1:15 PM CST | High Wind Warning | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 29 hr |
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.